Alert archive / Wisconsin / Flash Flood Warnings in 2025
Flash Flood Warning 9, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Aug 10, 2025, 6:19 AM CDT for Grant County, Wisconsin. It was in force for 4 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2025, 6:19 AM CDT (11:19 UTC)
- Expired
- Aug 10, 2025, 10:07 AM CDT
- In force
- 4 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, WI
The radar
The La Crosse radar (KARX), 92 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 6:39 AM CDT | FLASH FLOOD | 1 Ene Blue River, WI | Water over highway 133 in Blue River. |
| Aug 10, 6:45 AM CDT | RAIN 4.13 | 1 W Muscoda, WI | Mesonet station EW7804 Muscoda. |
| Aug 10, 6:53 AM CDT | RAIN 3.55 | 1 Ne Boscobel, WI | ASOS station KOVS Boscobel Airport. |
| Aug 10, 6:53 AM CDT | RAIN 3.56 | 1 Ne Boscobel, WI | ASOS station KOVS Boscobel Airport. |
| Aug 10, 7:12 AM CDT | FLASH FLOOD | Bagley, WI | Debris blocking a railroad bridge resulted in storm water to overflow into portions of Bagley and inundate some residences. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2514 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
003
WGUS53 KARX 101119
FFWARX
WIC043-101515-
/O.NEW.KARX.FF.W.0009.250810T1119Z-250810T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service La Crosse WI
619 AM CDT Sun Aug 10 2025
The National Weather Service in La Crosse has issued a
* Flash Flood Warning for...
Northern Grant County in southwestern Wisconsin...
* Until 1015 AM CDT.
* At 619 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 4 inches of rain
have fallen. Muscoda and Boscobel had received over 3 inches of
rain as of 615 am. Additional rainfall amounts of 1 to 3 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Boscobel, Muscoda, Wauzeka, Orion, Blue River, Bagley, Mount Hope,
Patch Grove, Millville, Woodman, County Roads K And T, Werley,
Highway 61 And County T, Port Andrew, Red Oak Ridge, Brodtville,
Wyalusing State Park and Jellystone Park Near Bagley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4287 9108 4290 9113 4299 9115 4299 9106
4306 9093 4311 9077 4317 9067 4321 9055
4320 9043 4308 9043 4298 9078
FLASH FLOOD...RADAR INDICATED
$$
Baumgardt4 follow-up statements
993
WGUS73 KARX 101228
FFSARX
Flash Flood Statement
National Weather Service La Crosse WI
728 AM CDT Sun Aug 10 2025
WIC043-101515-
/O.CON.KARX.FF.W.0009.000000T0000Z-250810T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grant WI-
728 AM CDT Sun Aug 10 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT THIS
MORNING FOR NORTHERN GRANT COUNTY...
At 728 AM CDT, emergency management reported numerous flooded out
roadways across the warned area. Between 3 and 4 inches of rain have
fallen. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Boscobel, Muscoda, Wauzeka, Orion, Blue River, Bagley, Mount Hope,
Patch Grove, Millville, Woodman, County Roads K And T, Werley,
Highway 61 And County T, Port Andrew, Red Oak Ridge, Brodtville,
Wyalusing State Park and Jellystone Park Near Bagley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4287 9108 4290 9113 4299 9115 4299 9106
4306 9093 4311 9077 4317 9067 4321 9055
4320 9043 4308 9043 4298 9078
FLASH FLOOD...OBSERVED
$$
Naylor559
WGUS73 KARX 101342
FFSARX
Flash Flood Statement
National Weather Service La Crosse WI
842 AM CDT Sun Aug 10 2025
WIC043-101515-
/O.CON.KARX.FF.W.0009.000000T0000Z-250810T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grant WI-
842 AM CDT Sun Aug 10 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT THIS
MORNING FOR NORTHERN GRANT COUNTY...
At 842 AM CDT, emergency management reported flooding in Bagley in
addition to numerous flooded roadways across the warned area.
Between 3 and 5 inches of rain have fallen. Additional rainfall
amounts of 0.5 to 1.5 inches are possible in the warned area. Flash
flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Boscobel, Muscoda, Wauzeka, Orion, Blue River, Bagley, Mount Hope,
Patch Grove, Millville, Woodman, County Roads K And T, Werley,
Highway 61 And County T, Port Andrew, Red Oak Ridge, Brodtville,
Wyalusing State Park and Jellystone Park Near Bagley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4287 9108 4290 9113 4299 9115 4299 9106
4306 9093 4311 9077 4317 9067 4321 9055
4320 9043 4308 9043 4298 9078
FLASH FLOOD...OBSERVED
$$
Naylor026
WGUS73 KARX 101443
FFSARX
Flash Flood Statement
National Weather Service La Crosse WI
943 AM CDT Sun Aug 10 2025
WIC043-101515-
/O.CON.KARX.FF.W.0009.000000T0000Z-250810T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grant WI-
943 AM CDT Sun Aug 10 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT THIS
MORNING FOR NORTHERN GRANT COUNTY...
At 943 AM CDT, emergency management reported flooding in Bagley in
addition to numerous flooded roadways across the warned area.
Between 3 and 5 inches of rain have fallen. Additional rainfall
amounts up to 0.5 inches are possible in the warned area. Flash
flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Boscobel, Muscoda, Wauzeka, Orion, Blue River, Bagley, Mount Hope,
Patch Grove, Millville, Woodman, County Roads K And T, Werley,
Highway 61 And County T, Port Andrew, Red Oak Ridge, Brodtville,
Wyalusing State Park and Jellystone Park Near Bagley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4287 9108 4290 9113 4299 9115 4299 9106
4306 9093 4311 9077 4317 9067 4321 9055
4320 9043 4308 9043 4298 9078
FLASH FLOOD...OBSERVED
$$
Naylor829
WGUS73 KARX 101507
FFSARX
Flash Flood Statement
National Weather Service La Crosse WI
1007 AM CDT Sun Aug 10 2025
WIC043-101517-
/O.CAN.KARX.FF.W.0009.000000T0000Z-250810T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grant WI-
1007 AM CDT Sun Aug 10 2025
...FLASH FLOOD WARNING FOR NORTHERN GRANT COUNTY HAS BEEN REPLACED
WITH A FLOOD WARNING...
The heavy rain has ended, however areas remain flooded across
portions of northern Grant County. Be sure to be turn around and
find an alternate route when encountering any remaining flooded
roadways.
&&
LAT...LON 4287 9108 4290 9113 4299 9115 4299 9106
4306 9093 4311 9077 4317 9067 4321 9055
4320 9043 4308 9043 4298 9078
$$
NaylorWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:44 AM CDT, 2 hours 35 minutes earlier. Its key messages:
- Heavy rainfall and flooding possible across southwest Wisconsin and adjacent northeast Iowa through the day (20% chance of over 3"). A Flood Watch remains in effect there, but now ends earlier (7pm) as the heavy rain threat will shift east of the area tonight.
- Rain chances were increased (50-areawide today as a weather system tracks from southwest to northeast across the area this afternoon.
- A tranquil pattern is setting up for the next week with low rain chances and temperatures near seasonal normals. Some warm up possible late week.
Area forecast discussion, Aug 10, 3:44 AM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 344 AM CDT Sun Aug 10 2025 .KEY MESSAGES... - Heavy rainfall and flooding possible across southwest Wisconsin and adjacent northeast Iowa through the day (20% chance of over 3"). A Flood Watch remains in effect there, but now ends earlier (7pm) as the heavy rain threat will shift east of the area tonight. - Rain chances were increased (50-areawide today as a weather system tracks from southwest to northeast across the area this afternoon. - A tranquil pattern is setting up for the next week with low rain chances and temperatures near seasonal normals. Some warm up possible late week. && .DISCUSSION... Issued at 343 AM CDT Sun Aug 10 2025 Todays Heavy Rainfall Threat, Early Ending to Flood Watch Current 3 am radar depicts an axis of storms from southwest WI back to southwest Iowa associated with an increasing low-level jet and moisture transport axis. A bit troubling is the linear band to the storms parallel to the flow - this sets up a training situation. That axis and air mass is still the potent rain maker with near-record precipitable water (Davenport IA sounding at 7pm Sat - 1.91") and deep warm cloud depths over 4 km. Some of that materialized north of La Cross through Rochester with a 5" band of rain Saturday. Over 9 inches of rain fell in the Milwaukee area tonight from that air mass in repeat storms. SPC mesoa shows MUCAPE of about 3000 J/Kg over IA/IL, decreasing northward to about 1k on I-90, so plenty of instability. Eyes are also on the convective swirling complex in southeast Neb which has begun to lift northeast toward the area. Rainfall observations show 1.46"/hr in Lincoln Neb in the last hour. Predictability remains fair to okay with this pattern but the model guidance has clear disagreements between the global and CAM solutions with the evolution of the rainfall axis and very potent rainfall axis. The global models, which have a north bias (toward stable air) to heavy rain, continue to show these differences through Monday while CAM solutions agree that the heavy rainfall threat ends today. Tend to give the nod to the CAMS when convectively driven evolution is important....like today. Storms will continue to develop and repeat this morning south of I-90 mainly, with the potent rain axis across southwest WI and adjacent northeast IA. At the same time, the Nebraska convectively-enhanced vortex will track toward the area, arriving in northeast IA by mid/late morning and causing a showery Sunday with isolated storms for much of the afternoon across the area. This convective vort max will also provide a progression to the weather, and an end to any repeat storm activity in the Flood Watch in SW WI and NE IA, and overall clear the weather east of the area by early evening. Thus, have increased rain chances quite a bit across the forecast area as the vort max transits today per HRRR guidance - which has been very consistent run-to-run and the radar is supporting its good handle on the forecast. Flooding risk is mainly this morning before the vort max disrupts the training setting up. Rain amounts today across the Flood Watch look to be in the 1-3" range depending on the amount of repeat storms occur. Should any repeat/anchored storm pattern setup, rainfall rates of 1"/hr will quickly add up. The 10.00Z HREF suggests 20% probabilities of 3" in the Flood Watch. Tonight and Monday, those probabilities shift southeast of the area and drastically lower /20% chance of 1"/. Today, the HREF QPF max is 6-7" which is always unsettling as a ceiling and the local prob matched mean, a better measure of realistic amounts vs the mean, is 4-5". This reinforces the Flood Watch is valid today and we need to watch rainfall totals through the morning in this training regime that has developed now on radar. Since this area saw very little rain Saturday, the soils can take 3" without much problem, thus flooding risk has decreased overall. Without a second heavy expected tonight, have changed the expiration time on the Flood Watch to 7 pm today. Seasonable August Weather Next Week A zonal flow pattern will take over for much of the week with weak impulses moving through causing low rain chances. A bit stronger shortwave trough and front in northwest flow sweeps through Tuesday to bring in some lower dewpoint air for a couple days before ridge and heat building probabilities increase for late week /highs in the 90s/. The Tuesday front may bring some showers with it. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 343 AM CDT Sun Aug 10 2025 Low clouds and mist/fog are starting to build across the area. Visibilities across Central Wisconsin have dropped to between 1/4-2 miles in many locations with this expected to continue through the overnight hours. Mist and low clouds will expand across the rest of the area, creating MVFR to potentially LIFR CIGs and visibilities at the terminals into the morning hours. Visibilities should improve before the low CIGs do with the former improving into mid morning and the latter improving to VFR between 15-18Z. Showers and storms are expected to build north through the morning hours. Activity looks to mainly be in the form of showers but did add a PROB30 for thunder in the afternoon at LSE. Precipitation will generally come to an end through the afternoon with mostly dry conditions expected for the terminals overnight tomorrow. && .HYDROLOGY... Issued at 343 AM CDT Sun Aug 10 2025 Most rivers near and north of I-90 have handled the 3-5" rains well with rises but little flooding. Rivers located in the Flood Watch across northeast Iowa into southwest Wisconsin will be the most susceptible to flooding, most notably the Turkey River and Kickapoo River. Ensemble guidance indicates that most points along these rivers should remain either below or nudge into Action Stage given the most likely rainfall amounts of 1 to 3 inches. Values above 5 inches could result in rises along the Turkey river reaching Minor to Moderate Flood Stage (5-10% chance), while values of 3-4 inches (10-20%) would be needed for Minor flooding on the Kickapoo. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...Flood Watch through 7 pm for WIZ054-055-061. MN...None. IA...Flood Watch through 7 pm for IAZ029-030. && DISCUSSION...Baumgardt AVIATION...Barendse HYDROLOGY...Baumgardt
Hazardous weather outlook, Aug 10, 4:05 AM CDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 405 AM CDT Sun Aug 10 2025 IAZ008>011-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053-111200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Wabasha- Dodge-Olmsted-Winona-Mower-Fillmore-Houston-Taylor-Clark-Buffalo- Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon- 405 AM CDT Sun Aug 10 2025 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Scattered storms will be possible today. The main threat will be lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ029-030-WIZ054-055-061-111200- Fayette-Clayton-Crawford-Richland-Grant- 405 AM CDT Sun Aug 10 2025 This Hazardous Weather Outlook is for portions of northeast Iowa and southwest Wisconsin. .DAY ONE...Today and Tonight Flood Watch through today. Storms producing heavy rainfall expected across southwest WI and portions of northeast IA today. If storms repeat over the same locations, rainfall totals of 2 to 4 inches may occur (15-25% chance), with locally higher amounts, which could lead to flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Baumgardt
In the hours before
Special weather statement, Aug 10, 12:33 AM CDT, 5 hours 46 minutes before
Special Weather Statement National Weather Service La Crosse WI 1233 AM CDT Sun Aug 10 2025 WIZ017-029-100745- Taylor-Clark- Including the cities of Medford and Neillsville 1233 AM CDT Sun Aug 10 2025 ...Dense Fog in Northcentral Wisconsin... Fog is forming over much of northcentral and northeast Wisconsin tonight with visibilities less than one-quarter of a mile. The fog will be most widespread and visibilities the lowest in the eastern parts of Taylor and Clark counties. Locally, there could be near zero visibility in dense fog. If traveling tonight, be sure to slow down in the fog. Dont make risky vehicle maneuvers like turning around in the highway when visibility is very low. Oncoming traffic will have little time to stop. Baumgardt
Special weather statement, Aug 10, 4:57 AM CDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service La Crosse WI 457 AM CDT Sun Aug 10 2025 MNZ088-095-096-WIZ032>034-041-042-101200- Winona-Fillmore-Houston-Buffalo-Trempealeau-Jackson-La Crosse- Monroe- Including the cities of Winona, Preston, Caledonia, Alma, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, and Tomah 457 AM CDT Sun Aug 10 2025 ...Pockets of Dense Fog This Morning... Fog has formed over parts of west-central Wisconsin and southeast Minnesota with some visibilities dropping below one-quarter of a mile. Locally, there could be near zero visibility in dense fog through 7 am. If traveling, be sure to slow down in the fog. Dont make risky vehicle maneuvers like turning around in the highway when visibility is very low. Oncoming traffic will have little time to stop. Baumgardt
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 10:07 AM CDT | Areal Flood Warning | ARX | Grant | 2 hr |
| Aug 10, 6:10 PM CDT | Flash Flood Warning | ARX | Grant | 3 hr |
| Aug 10, 6:18 PM CDT | Special Weather Statement | ARX | Grant | 42 min |
Nearby
Flash Flood Warnings in Wisconsin, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.